How Do I Wean off Topiramate (Topamax) for Migraine?
Asked by Sadie
How Can I Wean Off Topiramate (Topamax) For Chronic Migraine?
I was recently taking 100mg of topiramate (topamax) a day, but I did not like the way it made me feel. My doctor decreased my dosage to 50mg a day for 10 days, but now I'm having horrible withdrawls — worse headaches, shaking, sweating, awful stomach pains. I can't eat, and am having depression and bad panic attacks.
Is jumping from 100mg to 50mg a day too fast? What is the best way to ween off of topiramate?
We can't give medical advice, so we really can't say whether the taper your doctor set is appropriate for you or not. What we CAN do is share some information with you that you can discuss with your doctor.
You didn't say how quickly you increased the dosage when you started taking topiramate, but the recommended schedule is to start at 25 mg a day and add 25 mg per week to get to the total dosage your doctor wants you to take. For tapering off topiramate, experts recommend revesing that and decreasing by 25 mg per week.
You can read more about this in Dosage and Tapering Topamax for Migraine Prevention.
I hope this helps. Please keep me posted on how you're doing?
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.